Thunderstorm Wind, Douglas
- When
- November 18, 2:58 PM CST
- Where
- Douglas County, Dogwood
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.033, -92.850
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 18, 2:09 PM CST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CST TUE NOV 18 2003 .DISCUSSION... MAIN FOCUS WILL BE WITH CONVECTION THIS EVENING THEN WITH TEMPERATURES. SURFACE COLD FRONT WAS CURRENTLY IN PROCESS OF PUSHING THROUGH THE AREA AND WAS LOCATED FROM NEAR VICHY TO BRANSON AT 19Z. SCATTERED SEVERE STORMS WERE OCCURRING ACROSS THE AREA BEHIND THE FRONT AS UPPER LEVEL SYSTEM PUSHES INTO THE AREA FROM THE WEST. MUCH COLDER AIR ALOFT PUSHING INTO THE AREA ASSOCIATED WITH THE UPPER LEVEL SYSTEM HELPING TO DESTABILIZE THE ATMOSPHERE AND WAS AIDING IN THE LARGE HAIL PRODUCTION WITH THE STRONGEST STORMS. STORMS ALSO FORMING IN DEFORMATION BAND IN THE SOUTHWEST CORNER OF THE CWA WITHIN THETA-E RIDGE. WOULD EXPECT THIS BAND TO GRADUALLY SHIFT EAST/SOUTHEAST ACROSS MAINLY THE SOUTHERN SECTION OF THE CWA DURING THE REMAINDER OF THE AFTERNOON AND INTO THE EVENING HOURS. WITH ADDITIONAL HEAVY RAIN EXPECTED AS THIS OCCURS...HAVE ISSUED A FLOOD WATCH FOR AREAS SOUTH AND EAST OF A ROLLA TO MONETT LINE THROUGH MIDNIGHT. SOME OF THESE AREAS HAVE RECEIVED 3 TO 5 INCHES OF RAIN DURING THE PAST 24 HOURS AND THE GROUND IS ALREADY SATURATED. ADDITIONAL RAIN WILL LIKELY LEAD TO FLOODING. UPPER WAVE SHOULD EXIT TO THE EAST BY MORNING AND WOULD EXPECT DRIER AIR MASS TO BEGIN BUILDING IN FROM THE WEST AFTER MIDNIGHT. THIS WILL HELP TO CLEAR THE CLOUDS FROM WEST TO EAST LATER TONIGHT. AIR MASS TO THE WEST IS NOT MUCH COLDER THAN CURRENT ONE AND HAVE KEPT TEMPERATURES WARMER THAN THE MET NUMBERS ARE SUGGESTING. UPPER RIDGE BUILDS INTO THE AREA ON WEDNESDAY AND SHOULD SEE A NICE WARM UP FOR WEDNESDAY THROUGH THE END OF THE WEEK. HAVE BUMPED UP TEMPERATURES ON THURSDAY INTO THE MID 70S ACROSS THE WESTERN SECTIONS OF THE CWA FOLLOWING THE MOS TRENDS OF THE PAST COUPLE OF RUNS. BELIEVE MET NUMBERS ARE A BIT TOO WARM BUT FWC NUMBERS ACTUALLY LOOK PRETTY GOOD. NEXT SYSTEM SHOWING DIFFERENCES IN LONG RANGE MODELS TOWARDS THE WEEKEND BUT BOTH ADVERTISE A SIGNIFICANT NEGATIVE TILTED STORM SYSTEM ENTERING THE PICTURE FOR THE WEEKEND. WILL CONTINUE THE THUNDERSTORM THREAT FOR SATURDAY NIGHT INTO SUNDAY. HAVE BEEFED UP THE WORDING IN THE HAZARDOUS WEATHER OUTLOOK FOR THE WEEKEND AS THIS SYSTEM MOVES IN FOR POTENTIAL SEVERE STORMS. MUCH COLDER AIR BLASTS IN BEHIND THE FRONT DURING THE DAY SUNDAY AND WILL LIKELY SEE FALLING TEMPERATURES THROUGHOUT THE DAY FROM WEST TO EAST. MAY SEE SOME WRAP AROUND MOISTURE AS THIS SYSTEM EXITS THE AREA AND WITH COLDER AIR IN PLACE WILL POSSIBLY BE SNOW. WILL INTRODUCE RAIN/SNOW CHANCES FOR SUNDAY INTO SUNDAY NIGHT. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL TRACK THROUGH THE CWA THROUGH THE AFTERNOON AND EVENING HOURS. CEILINGS WILL RANGE FROM 900 TO 1500 FEET THROUGH THE MID EVENING HOURS AND MAY SEE VISIBILITIES DROP TO AROUND 2 MILES IN THE STRONGEST THUNDERSTORMS. CLOUDS AND VISIBILITIES WILL IMPROVE AFTER 02Z THIS EVENING. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH SOUTH AND EAST OF MONETT TO ROLLA LINE THROUGH MIDNIGHT. KS...NONE. LINDENBERG
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1015 AM CST TUE NOV 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THROUGH THIS EVENING. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE QUARTERS AND DAMAGING WINDS TO 60 MPH. AREAS AFFECTED AND TIMING: STRONG STORMS DEVELOPING OVER SOUTHEAST KANSAS AND NORTHEAST OKLAHOMA WILL STRENGTHEN AND MOVE INTO SOUTHWEST MISSOURI TOWARD NOON. THE SEVERE THREAT WILL SPREAD EASTWARD ACROSS SOUTHERN MISSOURI THIS AFTERNOON...THEN END BY EARLY EVENING. DISCUSSION: A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON. THIS FRONT...COUPLED WITH AN UPPER LEVEL STORM SYSTEM...WILL LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS. COLD AIR IN THE MID LEVELS OF THE ATMOSPHERE ALONG WITH MODEST SURFACE HEATING AHEAD OF THE FRONT WILL CAUSE THE ATMOSPHERE TO DESTABILIZE. HAIL WILL BE THE MAIN STORM THREAT. THE STORMS WILL BE ACCOMPANIED BY HEAVY RAINFALL WHICH MAY LEAD TO ISOLATED FLOODING...ESPECIALLY OVER SOUTH CENTRAL MISSOURI WERE THREE TO FOUR INCHES OF RAIN RESULTED IN FLOODING OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG STORM SYSTEM WILL MOVE THROUGH THE REGION LATE SATURDAY INTO SUNDAY. STRONG TO SEVERE THUNDERSTORMS ALONG WITH LOCALIZED FLOODING WILL AGAIN BE POSSIBLE AS THE STORM SYSTEM MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF RUNNELS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1247 PM (UMN)MONETT MO .75 INCH HAIL
11/18/03 BARRY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0125 PM AURORA MO 1.75 INCH HAIL
11/18/03 LAWRENCE REPORTED BY HAM RADIO
OPERATOR.
0125 PM MILLER MO 1.75 INCH HAIL
11/18/03 LAWRENCE ALONG HWY 39 JUST N OF
MILLER. REPORTED BY MEDIA.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
144 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM 5 N ASH GROVE MO .88 INCH HAIL
11/18/03 GREENE REPORTED BY VOLUNTEER
WEATHER OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
156 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM BOLIVAR MO .75 INCH HAIL
11/18/03 POLK REPORTED BY BOLIVAR FD
0154 PM 4 N CRANE MO .75 INCH HAIL
11/18/03 STONE DURATION 10 MINUTES. HAIL
STILL ONGOING. REPORTED
BY VOLUNTEER WEATHER
OBSERVER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
201 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM 3 N CRANE MO 1.25 INCH HAIL
11/18/03 STONE REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
229 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0220 PM 7 S OZARK MO 60 MPH TSTM GUST
11/18/03 CHRISTIAN ALONG WITH PENNY HAIL.
REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CST TUE NOV 18 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0230 PM SPRINGFIELD MO 1 INCH HAIL
11/18/03 GREENE SE SIDE OF SPRINGFIELD.
REPORTED BY HAM RADIO
OPERATOR.The Springfield radar (KSGF), 54 km away, was scanning. The volume nearest the first event began at 20:57 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335234.